Can i take armour with this results? please help

Hello

before all this hypothryrodism i was a very sociable happy an fit person who used to dance and never have a dull moment.

I was diagnosed with hyporthyrodism a year a half ago they put me o 30 citalopram 1mcg of lorazepan and 25 of thryroxine in spain. in england i have been under the care of dr skinner for a years and i have giving up the lorazepan first. as he was increasing my thryroxine i was reducing the citalopram with back pain and joint pain coming back little by little.

i have been on 125 thryroxine for two months which is the same time as i have been with not citalopram. i have notice since i have been cutting it down i have become my old self. unsociable and achy. My tireness has improved a bit but i have not much motivation.

I went and saw dr skinner tlast time last week as he had told me to decreased the dosage as i was having headaches ad fell anxiuos.

i stopped the dosage for two days and went on 75 i crashed a couple of days ago and felt really cold and join pain.

i am now on 100 to try for a week and see how i feel but i had to take a lorazepan last night to sleep because i could not sleep at all. bu i still cold and not myself.

i was wondering if maybe there i another alternatives to T4 eve if you have problem converting.

Another question have somene been having antidepressant with thyroid problem and to be honest i felt much better on them.

my results are 125mgc

TSH:0.03

ft4 20.3 pmol/L

Ft3·:4.8pmol/L

please help!!!

thanks

10 Replies

oldestnewest
  • Hi anuska - sorry you aren't feeling great at the moment. Do you have the ranges (figures in brackets) to go with these results please, as they can vary a lot by lab? A conversion problem could be incidated if you have high in range fT4 and low in range fT3.

    My lab has the ranges of 12-22 for fT4 and 3.1-6.8 for fT3. If your lab ranges are the same or very similar then your fT3 is quite close to the top of the range but your fT3 is below mid-range. I think that this may indicate that you may have a conversion (assuming same ranges), and then the addtion of some T3 or a change to an NDT such as Armour or Efra would be a good idea.

    It is good that you are seeing Dr S as he will prescribe both of these :)

    I was on thyroxine with similar results to you and felt very unwell. I am now on Armour and have a fT4 of about 16 and fT3 of 5.8 and am feeling really well :)

    It would be good to see your ranges though. xxx

  • Thank you Clarebear for your prompt answer.

    My labs are done in the NHS the last ones i provided were done when i was in 125mg without taken the medication first.

    The lab ranges where (12-22) for FT4 and (3.9-6.7) for FT3.

    i dont understand is what i am going trought is the adjustment of giving up the citalopram or what but i had been crying a bit and feeling low as well.

    i dont know if you can actually have armour if you dont have a conversion problem dr skinner has not mention it and i dont know if he wants to try to work with levothyroxine only to see how i do.

  • i dont know if what i am going trought is and effec of the fact that i gave the antidepressant two months ago or the fact that i have decreased the thyroxine from 125 to 75 fo two weeks.

    i have anxiety and feel a bit teary all the time and feel like if i had the flu.

    i know it has been two months since i stopped the citalopram but i feel cold and anxious and it is so confusing to me to understad what is going on with my body.

    has someone taken antidepressants while on thryroid medication?

  • Hi Anuska - it does look like you have a conversion problem, as your fT3 is even lower in range than I thought, as you lab range is from 3.9-6.7, mine is 3.1-6.8. I would ask Dr Skinner for some Armour/Erfa or T3 to add to your thyroxine, I know he does prescribe these. If you are getting them on a private prescription then I think Armour/Erfa will be cheaper than T3, if that is of any interest.

    I'm afraid I don't know much about antidepressants, as I have never taken them, but to me your symptoms sound like your thryoid. I had anxiety and feeling like I had the flu - all better now that I am on Armour :)

    Hopefully someone else will be able to answer your questions about taking antidepressants whilst on thyroid medication. If no one does, then I think it would be worth posting it as a separate question.

    Clare xx

  • Clare - see response below... :-)

    L

    x

  • hello clarebear

    how can i actually confirm that i have a conversion problem.? i have to call dr skinner on friday i will speak to him about it.

    thanks again i will keep posting and i will add another question.

    does dr skinner give you armour if you want without any problems. i thought he will be able to see if i have a conversion problem or not. my temperature was ok but still in the cold sight and my heart was ok. i have joint and muscle pain all the time still.

  • Just a pointer, if you want to reply to someone in particular, you have to make sure to click on 'reply to this' otherwise they will not get an email letting them know that you have responded.

    Louise

    x

  • can you actuallu get armour without presciption?

  • You can, but this is not something that Thyroid UK recommends.

    Louise

    x

  • i know well i need to see what is going on ibut i am seriourly thinkg in coming back to have antidepressants and i dont want to but i can not go on working like this.

    if i had a conversion problem will the antidepressants help?

You may also like...